ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Adderall
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Adderall (four amphetamine salts)

Reply
 
Thread Tools Display Modes
  #1  
Old 11-07-08, 10:54 AM
lisalauck lisalauck is offline
Newbie
 

Join Date: Nov 2008
Location: Raleigh, NC
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
lisalauck is on a distinguished road
taking adderall for years, just NOW it makes me sick. wtf?

I've been taking adderall XR for almost 4 years. Recently I took a month and a half long break because it wasn't as effective anymore and the nature of my job meant I didn't really need it. Long story short, I decided I did need it for other aspects of my life and I started again. Same dosage as before, I worked up to the same dosage over a week+, and now like two months into treatment again, I am still feeling nauseated all day long and getting crazy headaches as the dosage wears off later in the evening. This only happened to me before when I first started the meds like 4 years ago and I don't remember the sickness lasting this long. Why NOW after all this time is the Adderall XR making me sick? It's not a generic version that I'm aware of... pill still says Shire. So anyone know what gives?
Reply With Quote
  #2  
Old 11-07-08, 12:29 PM
hollywood's Avatar
hollywood hollywood is offline
ADDvanced Forum ADDvocate
 

Join Date: Jan 2008
Location: somewhere USA
Posts: 3,720
Thanks: 124
Thanked 562 Times in 467 Posts
hollywood is just really nicehollywood is just really nicehollywood is just really nicehollywood is just really nice
Re: taking adderall for years, just NOW it makes me sick. wtf?

Just chill out, the dosage is still too high right now and your body is adjusting. When transitioning to adderall it will make you feel sluggish for like 8 weeks, it takes time. Just take it easy and have some faith. What ever happened to believing that everything will workout, don't live in the moment.
Reply With Quote
  #3  
Old 11-07-08, 02:42 PM
Grey Kameleon's Avatar
Grey Kameleon Grey Kameleon is offline
Contributor
 

Join Date: Feb 2008
Location: Murfreesboro, TN
Posts: 290
Thanks: 6
Thanked 67 Times in 41 Posts
Grey Kameleon has a spectacular aura aboutGrey Kameleon has a spectacular aura about
Re: taking adderall for years, just NOW it makes me sick. wtf?

Quote:
Originally Posted by hollywood View Post
Just chill out, the dosage is still too high right now and your body is adjusting. When transitioning to adderall it will make you feel sluggish for like 8 weeks, it takes time. Just take it easy and have some faith. What ever happened to believing that everything will workout, don't live in the moment.
I don't think the adjustment period is supposed to be 8 weeks. It does take time, but 8 weeks?
__________________


Dx: ADHD-PI (possible misdiagnosis), Anxiety Disorder NOS.

Rx: Just ran out.
Reply With Quote
Sponsored Links
  #4  
Old 11-07-08, 02:56 PM
meriellyn's Avatar
meriellyn meriellyn is offline
Forum Guru
 

Join Date: Mar 2006
Location: SC
Posts: 800
Blog Entries: 1
Thanks: 7
Thanked 227 Times in 87 Posts
meriellyn has a spectacular aura aboutmeriellyn has a spectacular aura about
Re: taking adderall for years, just NOW it makes me sick. wtf?

Funny how our reactions to meds can change so much over time.

Might be time to try something else.
__________________
I'm in a war, of head versus heart
It's always this way
My head is weak; My heart always speaks
Before I know what it will say

- "Crooked Teeth" ~ Deathcab for Cutie



Reply With Quote
  #5  
Old 11-07-08, 03:35 PM
hollywood's Avatar
hollywood hollywood is offline
ADDvanced Forum ADDvocate
 

Join Date: Jan 2008
Location: somewhere USA
Posts: 3,720
Thanks: 124
Thanked 562 Times in 467 Posts
hollywood is just really nicehollywood is just really nicehollywood is just really nicehollywood is just really nice
Re: taking adderall for years, just NOW it makes me sick. wtf?

Well honestly I was very used to concerta and how it worked. I think it took probably a month to get used to concerta not being in my system and a month for adderall to start working in a new and different way. It's not like it took 8 weeks. I think I had some sides for 3-4 weeks and just gutted through it...
Reply With Quote
  #6  
Old 11-07-08, 06:28 PM
lisalauck lisalauck is offline
Newbie
 

Join Date: Nov 2008
Location: Raleigh, NC
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
lisalauck is on a distinguished road
Re: taking adderall for years, just NOW it makes me sick. wtf?

Yeah, I remember just sucking it up the first time around and that it eventually wore off, but it just seems like it is taking so much longer this time. The other unusual thing is that when I first started again, I started with half a bottle of pills that I had been taking before. I didn't feel sick like this even though I didn't feel great. But with this bottle, damn. I feel miserable. It doesn't make sense that I'd get a "bad batch" but I wonder how things will be with the next bottle.

Maybe I am just getting used to it all over again. I just wondered if anyone had experienced something similar since my sickness seems so out of whack this time. I'll give it another few weeks I suppose.
Reply With Quote
  #7  
Old 11-07-08, 07:55 PM
Captain Sanity Captain Sanity is offline
ADDvanced Contributor
 

Join Date: Aug 2008
Location: USA
Posts: 526
Thanks: 61
Thanked 154 Times in 115 Posts
Captain Sanity is a jewel in the roughCaptain Sanity is a jewel in the roughCaptain Sanity is a jewel in the rough
Re: taking adderall for years, just NOW it makes me sick. wtf?

You built up tolerance over 4 years. You can probably cut your dose down a bit.
Reply With Quote
  #8  
Old 11-07-08, 10:44 PM
gasstronamicle gasstronamicle is offline
Member
 

Join Date: Nov 2008
Location: ny
Posts: 46
Thanks: 2
Thanked 2 Times in 2 Posts
gasstronamicle is on a distinguished road
Re: taking adderall for years, just NOW it makes me sick. wtf?

Quote:
Originally Posted by lisalauck View Post
Yeah, I remember just sucking it up the first time around and that it eventually wore off, but it just seems like it is taking so much longer this time. The other unusual thing is that when I first started again, I started with half a bottle of pills that I had been taking before. I didn't feel sick like this even though I didn't feel great. But with this bottle, damn. I feel miserable. It doesn't make sense that I'd get a "bad batch" but I wonder how things will be with the next bottle.

Maybe I am just getting used to it all over again. I just wondered if anyone had experienced something similar since my sickness seems so out of whack this time. I'll give it another few weeks I suppose.
your body is still adjusting is my view. give it some time... give it a week or two and if things dont improve you might need something else (and for clarification purpose's by improve i dont mean gone, but less severe... ie your migranes become headaches.... ) you took a month off and your body got used to no adderall now it has to find a way to adjust to adderall.
Reply With Quote
  #9  
Old 11-08-08, 08:46 AM
Sloan Sloan is offline
Member
 

Join Date: Oct 2008
Location: USA
Posts: 51
Thanks: 1
Thanked 4 Times in 4 Posts
Sloan is on a distinguished road
Re: taking adderall for years, just NOW it makes me sick. wtf?

Do you drink coffee, tea, or soda? Eat chocolate?

People always seem to forget that Adderall + caffeine = stimulant overload.
I've had my share of experiences in the past, so I always tell people to avoid consuming too much of it.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Adderall side effect question sywi Adderall 104 11-19-13 01:38 PM
Writer New to Adderall: Relief Followed By Agony georgesperec Adderall 9 07-26-09 11:58 AM
Need some help with Adderall dosage ImAwhiner Adderall 12 10-22-08 03:52 AM
Taking Adderall XR and want to try Concerta HyperDad39 Concerta 1 03-12-05 01:24 AM


All times are GMT -4. The time now is 07:39 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums